See Alike in...

Alike App

Browser

Ellammk

847d

I’m wondering what other people’s experiences with Venlafaxine are? I have been on it for two years & my panic attacks and anxiety have (over time) gotten worse- my doctor upped my dose 75 x2 & it made me feel like I was dying, it caused so much anxiety & side effects. I’m so stuck on whether I should tru something else or just stay on them, because I’m scared of trying something that would be worse for me

Top reply
    • Kcpooh

      845d

      There are so so so many meds, no need to stay on one that has horrible side effects out of fear the others will be no better. I am 59 and been dealing with meds most of my life. At different times I needed different ones and sometimes good ones stopped working. Most people end up in a “cocktail” and a good doctor knows it is an art not a science to fine the right combo. It is so important to have a doctor that listens and I never let a regular doctor handle my psych meds anymore, only a psychiatrist. Good luck, you are not alone.

    • Kcpooh

      845d

      There are so so so many meds, no need to stay on one that has horrible side effects out of fear the others will be no better. I am 59 and been dealing with meds most of my life. At different times I needed different ones and sometimes good ones stopped working. Most people end up in a “cocktail” and a good doctor knows it is an art not a science to fine the right combo. It is so important to have a doctor that listens and I never let a regular doctor handle my psych meds anymore, only a psychiatrist. Good luck, you are not alone.

    • Purplepiglets

      846d

      I tried Venlafaxine 75 mg and found it wasn’t enough, but when I went up to 150 mg, my anxiety got even worse. I found that 112.5 mg was just the right amount for me. Sometimes you have to fiddle around with the dosing for a bit in order to get it right. At the same time, if you’ve never found Venlafaxine very helpful, it might be time to try a different SNRI, or perhaps an SSRI.

    • stinkytown

      846d

      Of course! Complete understandable and valid. If anything expressing your concerns to your care provider would be the best bet just so they can determine what next steps should be in place! Everyone reacts differently to meds and starting new ones, but the process has its similarities. I hope you end up finding a medicine that will work out :3

    • Ellammk

      846d

      I’m just scared that because I’ve been on it for two years that my body/mind relies on it

    • stinkytown

      846d

      I’ve been taking mine for about a year? Got it upped from 15 to 225 in a month…wasn’t fun. I definitely was struggling with symptoms of anxiety and such while the dosage was increasing at a rapid pace. I would say wait and see if it’ll ease and workout but since you’ve been on it for two years I take it that your body might be used to it, might be best to say something but that’s only if you are comfortable :)<3

    • mentalfloss

      847d

      My doctor cocktailed mine with Lamictal and it ended up working really well for 10+ years

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion